Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 10, NWS Lubbock, TX

March 18, 20188 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 18, 2018, 9:16 PM CDT for 8 counties in Texas. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2018, 9:16 PM CDT (02:16 UTC)
Expired
Mar 19, 2018, 1:29 PM CDT
In force
16 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2018-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2018-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4284 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

224 
WWUS74 KLUB 190216 AAB
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Lubbock TX
916 PM CDT Sun Mar 18 2018

TXZ021-022-027-028-033-034-039-040-191200-
/O.CAN.KLUB.HW.W.0003.000000T0000Z-180319T1200Z/
/O.NEW.KLUB.WI.Y.0010.180319T0216Z-180319T1200Z/
Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, 
Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, 
and Wellman
916 PM CDT Sun Mar 18 2018

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT MONDAY...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect until 7 AM CDT Monday. The High Wind
Warning has been cancelled. 

* WINDS...West at 25 to 35 mph.

* IMPACTS...Strong crosswinds will make driving difficult for high
  profile vehicles and compact cars. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected.

&&

$$

TXZ023>026-029>032-035>038-041>044-191200-
/O.CON.KLUB.WI.Y.0009.000000T0000Z-180319T1200Z/
Swisher-Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-Lubbock-
Crosby-Dickens-King-Lynn-Garza-Kent-Stonewall-
Including the cities of Tulia, Happy, Silverton, Quitaque, 
Turkey, Memphis, Childress, Kirkland, Plainview, Hale Center, 
Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, 
Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, 
Dumont, Guthrie, Tahoka, New Home, ODonnell, Post, 
Lake Alan Henry, Jayton, Aspermont, and Old Glory
916 PM CDT Sun Mar 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* WINDS...Westerly at 25 to 35 mph.

* IMPACTS...Strong crosswinds will make driving difficult for high
  profile vehicles and compact cars.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
3 follow-up statements
378 
WWUS74 KLUB 190815
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
315 AM CDT Mon Mar 19 2018

TXZ023>026-029>032-036>038-043-044-192000-
/O.EXT.KLUB.WI.Y.0009.000000T0000Z-180319T2000Z/
Swisher-Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-Crosby-
Dickens-King-Kent-Stonewall-
Including the cities of Tulia, Happy, Silverton, Quitaque, 
Turkey, Memphis, Childress, Kirkland, Plainview, Hale Center, 
Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, 
Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Jayton, 
Aspermont, and Old Glory
315 AM CDT Mon Mar 19 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

* WINDS...Westerly at 30 to 40 mph, with gusts to around 55 mph 
  this morning. Then becoming northwest at 25 to 35 mph with gusts
  to 45 mph early this afternoon.

* IMPACTS...Strong crosswinds will make driving difficult for 
  high profile vehicles and compact cars. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$

TXZ022-192000-
/O.EXT.KLUB.WI.Y.0010.000000T0000Z-180319T2000Z/
Castro-
Including the cities of Dimmitt and Hart
315 AM CDT Mon Mar 19 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

* WINDS...Westerly at 30 to 40 mph, with gusts to around 55 mph
  this morning. Then becoming northwest at 25 to 35 mph with 
  gusts to 45 mph early this afternoon.

* IMPACTS...Strong crosswinds will make driving difficult for 
  high profile vehicles and compact cars. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected.

&&

$$

TXZ021-027-028-033-034-039-040-191200-
/O.CON.KLUB.WI.Y.0010.000000T0000Z-180319T1200Z/
Parmer-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry-
Including the cities of Friona, Bovina, Farwell, Muleshoe, 
Littlefield, Amherst, Olton, Morton, Whiteface, Levelland, 
Sundown, Denver City, Plains, Brownfield, Meadow, and Wellman
315 AM CDT Mon Mar 19 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* WINDS...West at 30 to 40 mph with gusts to near 55 mph.

* IMPACTS...Strong crosswinds will make driving difficult for 
  high profile vehicles and compact cars. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected.

&&

$$

TXZ035-041-042-191200-
/O.CON.KLUB.WI.Y.0009.000000T0000Z-180319T1200Z/
Lubbock-Lynn-Garza-
Including the cities of Lubbock, Wolfforth, Slaton, Tahoka, 
New Home, ODonnell, Post, and Lake Alan Henry
315 AM CDT Mon Mar 19 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* WINDS...West at 30 to 40 mph with gusts to near 55 mph.

* IMPACTS...Strong crosswinds will make driving difficult for 
  high profile vehicles and compact cars. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
422 
WWUS74 KLUB 191055
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
555 AM CDT Mon Mar 19 2018

TXZ021-027-028-033-034-039-040-191200-
/O.CAN.KLUB.WI.Y.0010.000000T0000Z-180319T1200Z/
Parmer-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry-
Including the cities of Friona, Bovina, Farwell, Muleshoe, 
Littlefield, Amherst, Olton, Morton, Whiteface, Levelland, 
Sundown, Denver City, Plains, Brownfield, Meadow, and Wellman
555 AM CDT Mon Mar 19 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Lubbock has cancelled the Wind
Advisory. 

Sustained winds have decreased below 30 mph. Thus the wind
advisory has been cancelled. Regardless, gusty westerly to 
northwesterly winds sustained at 20 to 30 mph will persist through
much of the day today.

$$

TXZ035-041-042-191200-
/O.CAN.KLUB.WI.Y.0009.000000T0000Z-180319T1200Z/
Lubbock-Lynn-Garza-
Including the cities of Lubbock, Wolfforth, Slaton, Tahoka, 
New Home, ODonnell, Post, and Lake Alan Henry
555 AM CDT Mon Mar 19 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Lubbock has cancelled the Wind
Advisory. 

Sustained winds have decreased below 30 mph. Thus the wind
advisory has been cancelled. Regardless, gusty westerly to 
northwesterly winds sustained at 20 to 30 mph will persist through
much of the day today.

$$

TXZ023>026-029>032-036>038-043-044-192000-
/O.CON.KLUB.WI.Y.0009.000000T0000Z-180319T2000Z/
Swisher-Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-Crosby-
Dickens-King-Kent-Stonewall-
Including the cities of Tulia, Happy, Silverton, Quitaque, 
Turkey, Memphis, Childress, Kirkland, Plainview, Hale Center, 
Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, 
Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Jayton, 
Aspermont, and Old Glory
555 AM CDT Mon Mar 19 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WINDS..Winds will become northwesterly at 25 to 35 mph with
  gusts to 45 mph. 

* TIMING...Peaking between mid-morning and early afternoon. 

* IMPACTS...Strong crosswinds will make driving difficult for 
  high profile vehicles and compact cars. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$

TXZ022-192000-
/O.CON.KLUB.WI.Y.0010.000000T0000Z-180319T2000Z/
Castro-
Including the cities of Dimmitt and Hart
555 AM CDT Mon Mar 19 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WINDS..Winds will become northwesterly at 25 to 35 mph with
  gusts to 45 mph. 

* TIMING...Peaking between mid-morning and early afternoon. 

* IMPACTS...Strong crosswinds will make driving difficult for 
  high profile vehicles and compact cars. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected.

&&

$$
473 
WWUS74 KLUB 191829
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
129 PM CDT Mon Mar 19 2018

TXZ023>026-029>032-036>038-043-044-191930-
/O.CAN.KLUB.WI.Y.0009.000000T0000Z-180319T2000Z/
Swisher-Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-Crosby-
Dickens-King-Kent-Stonewall-
Including the cities of Tulia, Happy, Silverton, Quitaque, 
Turkey, Memphis, Childress, Kirkland, Plainview, Hale Center, 
Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, 
Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Jayton, 
Aspermont, and Old Glory
129 PM CDT Mon Mar 19 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Lubbock has cancelled the Wind
Advisory. 

Gusty north to northwest winds will continue this afternoon across
much of the southern panhandle, Rolling Plains, and eastern South
Plains. But wind speeds are expected to remain mostly below 30 
mph before diminishing further early this evening.

$$

TXZ022-191930-
/O.CAN.KLUB.WI.Y.0010.000000T0000Z-180319T2000Z/
Castro-
Including the cities of Dimmitt and Hart
129 PM CDT Mon Mar 19 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Lubbock has cancelled the Wind
Advisory. 

Gusty north to northwest winds will continue this afternoon across
much of the southern panhandle, Rolling Plains, and eastern South
Plains. But wind speeds are expected to remain mostly below 30 
mph before diminishing further early this evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 18, 6:51 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 18, 6:51 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
651 PM CDT Sun Mar 18 2018

.AVIATION...
MVFR vis from blowing dust will continue at LBB for at least
another hour, before wind speeds scale back 10-15 knots after
sunset and allow for improving conditions. Pacific front with a
narrow wall of dust and vis below 1 mile at times could reach PVW
toward 8 PM, but expectation is for conditions along this Pacific
front to improve by sunset. Else, the Airport Wx Warning for LBB
may be cancelled early if the above forecast trends stay on track.

&&

.PREV DISCUSSION... /issued 305 PM CDT Sun Mar 18 2018/

DISCUSSION...
Rainfall that pushed through the region earlier this morning was
able to drop one hundredth to just over a tenth of an inch of rain.
While definitely welcoming site the rain will do little to help
mitigate fire weather danger. Dewpoints have already dropped into
the lower 20s to mid teens across eastern NM. These will push
eastward and continue to drop through the afternoon. Winds will
follow a similar path with wind speeds reaching advisory level by
mid afternoon across the TX/NM state line. We have decided to delay
the high wind warning across our western 2 columns of counties until
22z due to the delayed onset of windy conditions thanks to this
morning's rainfall. Currently the highest wind speeds are expected
to be across the western TX Panhandle in correlation with the
location of the H500 vort max. With windy conditions along with warm
and dry conditions fire weather danger will be in the extremely
critical category. Despite higher relative humidities later tonight
high fire weather danger will still be a concern as winds will
remain at least in the advisory criteria as the surface low
continues passing just to our northeast ahead of an approaching cold
front.

Just when you thought the wind may be over it will continue behind
the cold front tomorrow. Minimum RH values will be higher than what
is expected today and will help keep fire weather danger relatively
lower, but winds are still expected to be greater than 20 mph into
the early afternoon. By the late afternoon and early evening wind
speeds should drop to the 15-20 mph range as the surface low pushes
eastward to the MS Valley and surface high pressure takes over
across the South Plains region.

The weather should remain relatively quiet into late week as
northwesterly flow aloft followed by upper ridging will bring mostly
a warming trend. Some breezy conditions will be possible late
Thursday into Friday afternoon depending on the track of a surface
low formed along the lee trough. Forecasted winds will be kept along
the middle of the road for the time being given differences in the
GFS and ECMWF.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 7 AM CDT Monday for TXZ021>044.

Wind Advisory until 7 AM CDT Monday for TXZ023>026-029>032-
035>038-041>044.

High Wind Warning until 7 AM CDT Monday for TXZ021-022-027-028-
033-034-039-040.

&&

93
Hazardous weather outlook, Mar 18, 4:59 AM CDT, 16 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
459 AM CDT Sun Mar 18 2018

TXZ021>044-191000-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
459 AM CDT Sun Mar 18 2018

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

A critical to extremely critical fire danger and very windy
conditions are expected later today and tonight. A Red Flag
Warning is in affect area-wide this afternoon and tonight. A high
wind warning is in effect for western portions of the South Plains
and far southern Texas Panhandle. In this area, wind speeds of 35
to 45 mph and gusts to near 65 are expected. Elsewhere, a wind
advisory is in effect for wind speeds from 25 to 35 mph with
gusts to 55 mph. Areas of dust are expected and rapidly spreading
wildfires will be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Gusty winds and elevated to critical fire weather conditions are
expected on Monday. Elevated to critical fire weather is possible
again next Thursday through Saturday.

In the hours before

Local storm report, Mar 18, 7:03 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
703 PM CDT SUN MAR 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     NON-TSTM WND GST 2 NE FRIONA             34.65N 102.69W
03/18/2018  M58 MPH          PARMER             TX   MESONET

            SUSTAINED 46 MPH. MEASURED BY WEST TX MESONET.

&&

EVENT NUMBER LUB1800007

MCZ
Local storm report, Mar 18, 7:05 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
705 PM CDT SUN MAR 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     NON-TSTM WND GST 7 NNE FAIRVIEW          34.19N 102.56W
03/18/2018  M69 MPH          LAMB               TX   MESONET

            SUSTAINED 50 MPH. MEASURED BY WEST TX MESONET.

&&

EVENT NUMBER LUB1800008

MCZ
Local storm report, Mar 18, 7:16 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
716 PM CDT SUN MAR 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     NON-TSTM WND GST 3 N HART                34.42N 102.11W
03/18/2018  M58 MPH          CASTRO             TX   MESONET

            MEASURED BY THE WEST TX MESONET.

&&

EVENT NUMBER LUB1800009

MCZ
Local storm report, Mar 18, 7:46 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
746 PM CDT SUN MAR 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     NON-TSTM WND GST 6 SSW ANTON             33.73N 102.19W
03/18/2018  M58 MPH          HOCKLEY            TX   MESONET

            MEASURED BY THE WEST TX MESONET.

&&

EVENT NUMBER LUB1800010

MCZ
Local storm report, Mar 18, 7:57 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
757 PM CDT SUN MAR 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     NON-TSTM WND GST 3 WSW AIKEN             34.13N 101.57W
03/18/2018  M62 MPH          HALE               TX   MESONET

            SUSTAINED 47 MPH. MEASURED BY THE WEST TX MESONET.

&&

EVENT NUMBER LUB1800011

MCZ
Local storm report, Mar 18, 8:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
857 PM CDT SUN MAR 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     NON-TSTM WND GST 3 N ROARING SPRINGS     33.94N 100.85W
03/18/2018  M60 MPH          MOTLEY             TX   MESONET

            MEASURED BY THE WEST TX MESONET.

&&

EVENT NUMBER LUB1800012

MCZ

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.